Parkinson's Movement
12,448 members11,054 posts

Is it me or is it my meds?

My brain feels like it is rattling in my head.... I feel like I'm in a fog. I also have internal tremors that make me feel like my insides are vibrating. I had an appointment with my Neurologist last week. He had no answer....could be the Parkinson's, could be the meds. That doesn't help how I feel. He increased my Requip XL to 8 mg daily from 6, and I take 4 Carbidopa/Levodopa 25/100 tablets daily. He wants me to try the increase in Requip XL for 2 weeks, then check back in with him. He may, at that time change the Carbidopa/Levodopa to Stalevo. I feel like I'm going crazy. Is it me or is it the meds? Anyone else experienced this?

28 Replies
oldestnewest

Oh, My Yes! I too have those internal tremor where I feel like all my insides are are bouncing around inside me! It's kind of scary! My Neuro says it it a Parkinson's trait, of course like all the rest not everybody has the same symptoms. At this point most anything I can't attribute directly to some other ailment or disease I put on my list for a Parkinson's check.

Jupiterjane

1 like
Reply

It is scary for me too, especially the feeling in my head. Thanks, Jupiterjane

1 like
Reply

I usually get tremors after taking my morning meds. Haven't figured out if the meds are to blame or if it's just a coincidence. I usually do some deep breathing excercises to distract myself from my self.

Reply

Joealt, I always seem to get these types of tremors in the afternoon and evening hours. This is the time of day that I'm really tired. I'm usually my best in the morning. If I want to accomplish something, I had better do it then. I have tried exercising for 10-15 minutes and that seems to help with the tremors. I don't know if it gets my mind off of it or the exercise really has an effect; but whatever works! Right?

1 like
Reply

Exercise has helped me.

When I feel "strange"...the only way I know to explain the feeling, I take a nap (if possible). That seems to help.

Reply

DiCan, that's exactly the way my head feels..."strange". I don't sleep well; but try to rest, even if I don't go to sleep. Exercise really helps me with the tremors though.

Reply

Glad to hear that I'm not the only one with a "strange" head. :)

Reply

I too have these symptoms and have assumed them to be manifestations of anxiety and depression... equally debilitating to the motor deficits.

Reply

Requip made me crazy. I agree with DiCan as to exercise and naps.

Reply

PatV, what do you take in place of the Requip?

1 like
Reply

Sinemet 100 4X a day plus 1/2 sinemet CR 2x a day.

1 like
Reply

p.s. sinemet is supposed to be the last resort

Reply

Exercise always helps me with tremors etc. I think it's the endorphins that the body produces as result of exercise. Used to really get a "natural high" from endorphins when I did distance running. Now I get similar(exercise) high which is also a pain killer/ reducer.

Reply

Thanks par004, I'm hanging in there with the exercise....isn't fun; but I do it!

Reply

I also get internal tremors and am better in the morning than the evening when nothing seems to help my tremor. Somethimes you can see it, other times I feel it. Both are as bad as each other.

Sometimes if I take my tablet without a tremor, my tremor starts almost immediately almost as if the meds have triggered it off. How weird is that?

I take Stalevo and Requip XL so looks as if this is as good as it gets. Watch this space.

Reply

Court, my neuro has given me Stalevo to take in place of the Carbidopa/Levodopa; but doesn't want me to start it until next week. How are you doing with the Stalevo?

That is strange that your tremor starts after you take your medication. Mine always start before I take my medication. My body always lets me know that it is time for meds.

Reply

When I first started taking Stalevo I was told it was one of the latest medications, I had been on a number of different meds, but none had suited me for one reason or another. Cannot say that I have really had any problems with Stalevo though I always feel very sick after taking it. Probably doesn't help that it has to be taken on any empty stomach. I have found that about three quarters of an hour before meals seems to suit me.

Think I will post a question about tremor.

Good luck

Sue

Reply

My pd nurse prescribed Domperidone for my sickness as and when required

Reply

I am better in the morning than inthe evening. The tremors, shakes, etc. begin about 5 pm and finally drives me to bed early because of the pain. I have also turned to exercises in the evening and that seems to help. Dennis

Reply

Dennis, I have sleep problems and am afraid that if I exercise in the evening that I'll be wired and won't sleep at all. You do okay with it?

Reply

CH, I can exercise b/f going to bed and am okay with it I think b/c the legs have been active and when I go to bed I am tired and I put the bags (socks) filled with rice in the microwave for 1:30 and put them on my legs and things settle down; and, I take my meds and many nights I am off to sleep b/f the CD has finished playing. Dennis

Reply

Hi

In my case its the PD . I know this because I was shaking inside for a long time before I got any PD tablet,s

yours EXPORT

Reply

Hi export, I think deep down inside I know in my case it is the PD too. I'm still in somewhat of a denial stage. It's so hard to accept.

Reply

Thank you to all of you for responding to my question. This is all new to me, and I appreciate everyone's advice/comments.

Cheri

Reply

CheiH. I will always be in denial If i were to accept it I would have given in.

yours EXPORT

Reply

Hey Cheri,

Hope you got my voice message the other day regarding the support group.

I had the feeling of "shaking inside" documented in my medical records seven years before I was finally diagnosed, so for me, I don't think it is my meds. I feel it a lot at night time when I lay down and try to go to sleep or if I just try to sit still.

I have found that walking on my treadmill does sometimes make them less noticable. I wish that our doctors could walk in our shoes for a while to understand all of the strange things that can go on with this disease!

I also know the feeling of overwhelming exhaustion, it has been with me all week yet it takes me forever to fall asleep no matter how tired I am...

Reply

Thanks Susie, are you feeling better? I called you back and left a voice mail to let you know I got your message. I attended the PD Support group meeting. If you feel up to it, give me a call and I'll tell you all about it.

I'm the same way as far as sleep goes...it's crazy! Exercise helps me with the tremors; but it is hard to make yourself do that at night when you are exhausted!

Reply

Hi Im on stalevo and requip xl 16 I hve no tremors now BUT have problems with itchy rash and swollen midrif I too am waiting for my pd nurse to contact me

Reply

You may also like...